Feeling tired all the time - after 2n... - Pernicious Anaemi...

Pernicious Anaemia Society
22,466 members15,859 posts

Feeling tired all the time - after 2nd injection

AngelC4050
AngelC4050

Can anyone advice. I,be been diagnosed with B12 deficiency, bloods read 112. I,veg been having strange symptoms numbness in feet and hands, palpitations in my heart (GP has prescribed beta blockers to help that) ! So I,m on a loading dose of B12- have had my 2nd now. But I can't stop sleeping - I feel so groggy :/ never really felt tired before but since these 2 injections I fall asleep during day and go to bed at 8pm and still wake up tired?? Is this normal?

4 Replies
oldestnewest

Don’t worry too much. After a severe deficiency it can take quite a while before things improve, and they can get worse for a littel while after treatment starts.

Make sure other things are being checked:

Follate is often low with a B12 deficiency. It’s probably worthwhile just taking 400 mcg of folic acid a day.

Potassium levels can drop during the first weeks of treatment. The best thing is to get them tested. But if there’s not enough time just eat some potassium rich foods (I prefer bananas). Don’t take potassium supplements without a blood test. Too much can be bad.

If your B12 deficiency is caused by an absorption problem then that same problem may hinder iron absorption. How were your iron levels (maybe measured as ferritin).

But you can look forward to things improving.

AngelC4050
AngelC4050
in reply to fbirder

Thank you so much for replying - I will ask today about my folic levels when going for my 3rd B12. I just feel so different could sleep forever, didn't have that prior to injections ! Hopefully like you said it will get better!

I was the same as you AngelC4050 I had all kinds of symptoms some were neurological and quite scary. When I started the loading doses I couldn’t believe how tired I felt, looking back I think I had been so depleted of b12 for so long my body was just trying to sleep and heal. That was in May. I am due for my first three monthly injection soon. I supplement with sub lingual tablets and am feeling much better. I still have a few neuro symptoms and they get worse if I’m tired or if work is very busy or I feel stressed.

I’m also on beta blockers as I had awful palpations too. They have almost stopped I get the occasional one here and there. My levels were 111 two years ago but I wasn’t informed at my follow up appt. My worst symptoms started this May and my b12 was at that time 122.

This can take time to start feeling better.

I wish you well x

I'd been on beta blockers for a genetic heart condition (before I knew I had PA). I was exhausted all the time. They kept lowering my dose, and even with a child's dose I was still so tired. Eventually my cardiologist and I agreed that I should just stop taking them.

You may also like...